• question-icon

    What causes drooping eyelids in a person after taking Cortisone?

default
Posted on Mon, 14 Aug 2017 in Brain and Spine
Question: I have written to Dr. XXXXXXX Panwar and Dr. Spaho
about my husband who has MG and Monoclonal Gamopathy. He answered my questions but the correspondance has been cut off and I have more questions.

My husand is taking 1/2 Azathioprine from one, two Mestinon and 2mg Cortisone. He reduced the Azathioprine for 20 days. I noticed that his right eyelid is drooping. What should he do?

Thank you

XXXX

I am a subscriber










doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Long term management is difficult if you lower doses.

Detailed Answer:
Hello again and thanks for writing back.

Regarding your new question, since you noticed dropping eyelid, it means that the disease is difficult to be controlled without normal doses of the three drugs.

This is true about the long-term management of the Myasthenia gravis also.

You had several opinions from different Neurologists about your husband's treatment, in my opinion, it is better to prevent any worsening of the condition than to await any worsening of the disease and to restart all three drugs.

It is clear now that lowering the dose of Azathioprine diminishes disease control.

It is advisable also not to stop or to lower any drug or dosage without discussing first with the treating Neurologist.

Hope you found the answer helpful.

Kind regards.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Erion Spaho 26 minutes later
Dear Doctor

I have four questions

1/2 Azathioprine does not work?

Is it like not taking anything?

The other question is that dropping eyelid means that his condition is getting worse?

How long does it take for Azathioprine to work?

Thank you,

XXXX



doctor
Answered by Dr. Erion Spaho 13 hours later
Brief Answer:
Not a sufficient dose of azathioprine.

Detailed Answer:
Welcome back.

1/2 of azathioprine means that it is not the correct dose in your husband's case.

Dropping eyelid means that the disease is not controlled sufficiently.

Azathioprine may require few weeks to give its full effects.

Hope I helped you.

Greetings.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Erion Spaho 4 hours later
Dear Doctor

Thank you for the your answer.

My husband has GERD that creates a chocking cough. Is that related to MG?

He did the barium swallow test and it was OK.

What medicine should he take for it?


Thank you
XXXX
doctor
Answered by Dr. Erion Spaho 6 hours later
Brief Answer:
No relation between GERD and MG.

Detailed Answer:
Hello again.

GERD and myasthenia gravis are not related as conditions.

Besides barium, when GERD is suspected gastroesophageal endoscopy is mandatory about diagnosis.

Antacids, Omeprazole, etc. are drugs that may be used in GERD.

Hope this helps.

Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho 25 hours later
Dear Doctor,

Thank you for the answer

Does1/2 Azathioprine along with Mestinon and 2mg help in general?

Thank you




doctor
Answered by Dr. Erion Spaho 20 hours later
Brief Answer:
It depends on the symptoms control.

Detailed Answer:
Hello again.

It depends on the form-dose of azathioprine ( if it is a tablet of 100 mg then the half tablet may be the right dose), however, if this combination of drugs and such doses are working, this is better assessed by symptoms control.

If no, or very mild symptoms, the combination and doses are working.

Kind regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho 14 hours later
Dear Doctor,

My husband is taking 1/2 Azathioprine which is 1/2 of 50mg
2 Mestinon and 2mg Cortisone
Is the 25mg Azathioprine sufficient dose.


Thank you
XXXXXXX


doctor
Answered by Dr. Erion Spaho 7 hours later
Brief Answer:
The dose of azathioprine is the minimal one.

Detailed Answer:
Hello again.

The dose of azathioprine is the minimal one, however, as we discussed previously, the most important aspect of the treatment with these drugs is symptoms and disease control.

If sufficient control of the disease and symptoms, these doses are right.

Hope this helps.

In good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho 18 hours later
Dear Doctor,

The minimal dose of Azathioprine does it help my husband?


Thank you

XXXX
Dear Doctor,

I have a question. With the minimal dose of 25mg of Azathioprine, 2 Mestinon and Cortisone 2mg will thisb keep Myasthenia Graves under control?

My husband has mild Myasthenia. Is there the possibility the 25mg is not sufficient?

Thank you




doctor
Answered by Dr. Erion Spaho 19 hours later
Brief Answer:
Read below.

Detailed Answer:
Hello again.

Maintenance dose of azathioprine is1-3 mg/kg/ daily according to body weight, so, 25 mg is not sufficient.

Again, if very mild symptoms, the disease probably has been controlled by Mestinon and cortisone.

Hope this helps.

Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3863 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

Get personalised answers from verified doctor in minutes across 80+ specialties

136 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Erion Spaho
  • Q - What causes tingling and pins and needle sensation on the left side of...

  • Q - What causes numbness in feet and ankles?

  • Q - What causes mouth spots and pit in forehead?

  • Q - What causes tingling feeling in shoulder?

  • Q - Suggest treatment for panic attacks, non functional rectum and memory loss

  • Q - What causes numbness in the right side of foot and leg?

  • Q - What causes burning sensation and tingling in hands and feet?

  • Q - What does my CT scan suggest?

  • Q - What causes shortness of breath in a patient with fibromyalgia?

  • Q - What causes severe muscle twitches at night in shoulders and arms?

backtotop2